Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What could be the reason for tiny specks of blood in urine and period like cramps on my belly and back during 23 weeks pregnancy and how can I treat it ?

Dear Doctor, I am 23 weeks pregnant and saw tiny specks of blood in my urine for the first time. I had also experienced for 1 night only, cramps in my belly and back (like light period cramps). What might be causing this and how should I treat it? I have no burning sensation when urinating or more than usual frequency to go. My doctor told me to monitor it, get some rest and drink lots of water but I am worried that time is going by and it may be something more serious that could affect my baby. Thank you for your timely response. M
Asked On : Mon, 2 Apr 2012
Answers:  1 Views:  309
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for writing in.
What you are suffering from could be a condition called antepartum haemorrhage (APH) or a urinary tract infection.
Antepartum haemorhage is a condition where there is some bleeding from the vagina in a pregnant woman with or without abdominal pain.
Urinary tract infections are more common in pregnant women.
I would suggest that you get an ultrasound of the abdomen and a urine culture and sensitivity done.
It is unlikely that the kind of bleeding that you are currently describing will affect your baby. But I am concerned about APH which can cause severe bleeding later on.
Please get these investigations done. Once we have the reports, we can take this forward.
Till then, drink plenty of water, cranberry juice; keep a record of the amount of bleeding and whether your baby is moving as it used to earlier. If your baby moves
Hope this helps.
Answered: Mon, 2 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor